Alert archive / Wyoming / High Wind Watches in 2018
High Wind Watch 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 23, 2018, 2:24 AM MST for 4 counties in Wyoming. It took effect at Jan 24, 2018, 12:00 AM MST. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2018, 2:24 AM MST (09:24 UTC)
- In effect from
- Jan 24, 2018, 12:00 AM MST
- Expired
- Jan 24, 2018, 12:53 AM MST
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178 WWUS75 KCYS 230924 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 224 AM MST Tue Jan 23 2018 ...Strong Winds Possible Between Laramie and Rawlins, and south of Wheatland Tonight and Wednesday... WYZ106-110-232200- /O.NEW.KCYS.HW.A.0005.180124T0700Z-180124T2200Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 224 AM MST Tue Jan 23 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late tonight through Wednesday afternoon. * TIMING...Midnight Tonight through Wednesday Afternoon * WINDS...Wind Gusts in Excess of 58 mph Possible * IMPACTS...Mainly to transportation. Possible dangerous travel conditions for light weight and high profile vehicles, including potential for blow overs. Light weight and high profile vehicles campers, empty or light load semis, and cargo box trailers. Additionally, these high winds may impact travel in reducing visibilities in blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Hahn
2 follow-up statements
741 WWUS75 KCYS 232129 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 229 PM MST Tue Jan 23 2018 ...Strong Winds Possible Along Interstate 80 Between Laramie and Rawlins, and Interstate 25 Between Chugwater and Wheatland early Wednesday... ...High Winds Possible in the Ferris and Seminoe Mountains in Northern Carbon County from Late Wednesday Night through Thursday Afternoon... WYZ104-241200- /O.NEW.KCYS.HW.A.0006.180125T0600Z-180126T0000Z/ Ferris/Seminoe/Shirley Mountains- Including the city of Seminoe Dam 229 PM MST Tue Jan 23 2018 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late Wednesday night through Thursday afternoon. * TIMING...11 PM Wednesday until 5 PM Thursday. * WINDS...Southwest 35 to 45 MPH with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, especially on west to east oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-110-241200- /O.CON.KCYS.HW.A.0005.180124T0700Z-180124T2200Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 229 PM MST Tue Jan 23 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH WEDNESDAY AFTERNOON... * TIMING...Midnight Tonight through Wednesday Afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts 55 to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, with an enhanced risk for blow overs. In addition, strong winds may result in areas of blowing and drifting snow. This could cause areas of low visibilities and slick road conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
040 WWUS75 KCYS 240753 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1253 AM MST Wed Jan 24 2018 ...Strong Winds Likely Today Along Interstate 80 Between Laramie and Rawlins, and Interstate 25 Between Chugwater and Wheatland early Wednesday... ...High Winds Possible in the Ferris and Seminoe Mountains in Northern Carbon County as Well as Arlington from Late Wednesday Night through Thursday Afternoon... WYZ110-250000- /O.UPG.KCYS.HW.A.0005.000000T0000Z-180124T2200Z/ /O.NEW.KCYS.HW.W.0006.180124T1200Z-180124T2200Z/ /O.EXA.KCYS.HW.A.0006.180125T0600Z-180126T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1253 AM MST Wed Jan 24 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 3 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 AM early this morning to 3 PM MST this afternoon. A High Wind Watch has also been issued. This High Wind Watch is in effect from this evening through Thursday afternoon. * TIMING...Warning from 5 AM this morning through 3PM this afternoon. Watch from Midnight Tonight through Wednesday Afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts 55 to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, with an enhanced risk for blow overs. In addition, strong winds may result in areas of blowing and drifting snow. This could cause areas of low visibilities and slick road conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-242200- /O.UPG.KCYS.HW.A.0005.000000T0000Z-180124T2200Z/ /O.NEW.KCYS.HW.W.0006.180124T1200Z-180124T2200Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 1253 AM MST Wed Jan 24 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 3 PM MST THIS AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 AM early this morning to 3 PM MST this afternoon. The High Wind Watch is no longer in effect. * TIMING...5AM this morning through 3 PM this afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts 55 to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, with an enhanced risk for blow overs. In addition, strong winds may result in areas of blowing and drifting snow. This could cause areas of low visibilities and slick road conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ104-250000- /O.CON.KCYS.HW.A.0006.180125T0600Z-180126T0000Z/ Ferris/Seminoe/Shirley Mountains- Including the city of Seminoe Dam 1253 AM MST Wed Jan 24 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... * TIMING...11 PM Wednesday until 5 PM Thursday. * WINDS...Southwest 35 to 45 MPH with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, especially on west to east oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 22, 10:35 PM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Jan 22, 10:35 PM MST, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1035 PM MST Mon Jan 22 2018 .SHORT TERM...(Tonight - Tuesday Night) Issued at 218 PM MST Mon Jan 22 2018 Strong & gusty winds have been occurring in the southeast Wyo wind corridors this afternoon. Bordeaux became sustained near 45 MPH in the late morning hours, prompting the issuance of a near-term High Wind Warning until 6 PM this evening w/ model progs showing 800 mb flow holding steady through the afternoon. Recent WYDOT obs show a decreasing trend with sustained winds now around 35 MPH, so expect we will cancel this soon as peak mixing has passed. Not much of an issue with blowing snow today despite frequent gusts between 45-50 MPH, overall more drifting creating the sheeting of ice. The worst conditions have consistently been along I-25 near Bordeaux. Warmer temps this afternoon have mitigated the blowing/drifting, thus the decision was made to let the Winter Wx Adzy expire despite some of our area roads remaining closed or in very poor shape. Another marginal high wind episode is possible Tuesday night, into the day on Wednesday. Despite low-level CAG to CPR gradients of 55 to 65 meters advertised by both the GFS and NAM, there is just not much going for the pattern other than strong subsidence and strong (50+ knot) flow at H7-H8. Our confidence is too low to warrant the issuance of a High Wind Watch right now, but did maintain forecast wind speeds near Warning criteria with gusts around 55 MPH. .LONG TERM...(Wednesday through Sunday) Issued at 458 AM MST Mon Jan 22 2018 High wind potential continues across the southeast Wyoming Wind corridor into Wednesday. Otherwise, a transitory ridge will build keeping conditions and temperatures warming into the 40s for Wednesday and Thursday. Both the GFS/ECMWF have trended weaker for the progressive late week system, mainly just targeting the higher terrain Thursday night and Friday. Nonetheless, several inches of accumulation will be possible mainly over the Snowy, Sierra Madre, and northern Laramie Ranges. Cold fropa will cool us back into the 30s for Friday and Saturday. && .AVIATION...(For the 06Z TAFS through Tuesday evening) VFR conditions expected at all terminals with relatively light winds, although it will be breezy at times across southeast Wyoming. Some midlevel cloudiness will impact the area tonight, but CIGS should remain above 5000 feet AGL. && .FIRE WEATHER... Issued at 218 PM MST Mon Jan 22 2018 No fire weather concerns due to recent significant snowfall across a large part of the region. Breezy to locally windy conditions are expected to result in areas of blowing and drifting snow from time to time. Temperatures warm back into the 40s for Wed/Thu, with the next chance of snow returning to the mountains Thu night/Fri. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...High Wind Warning until 6 PM MST this evening for WYZ106. NE...None. && SHORT TERM...CLH LONG TERM...JG AVIATION...TJT FIRE WEATHER...CLH
Hazardous weather outlook, Jan 22, 5:25 AM MST, 20 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 525 AM MST Mon Jan 22 2018 WYZ101>119-231230- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 525 AM MST Mon Jan 22 2018 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Areas of blowing snow can be expected across much of southeast Wyoming today. A Winter Weather Advisory has been issued for blowing snow near Arlington between Rawlins and Laramie, over the I-80 Summit between Laramie and Cheyenne, and along I-25 between Chugwater and Wheatland. In these areas, visibilities will be reduced to less than one half miles at times. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Fast-moving storms system to drop a quick 2 to 4 inches of snow over the southeast Wyoming mountains late tonight and early Tuesday. Winds will increase across the southeast Wyoming wind corridor once again late Tuesday night and Wednesday morning. Gusts of 45-60 mph will be possible. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-231230- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 525 AM MST Mon Jan 22 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Pockets of blowing and drifting snow will make for slick and snow-covered road conditions today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Local storm report, Jan 22, 11:29 PM MST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1129 PM MST MON JAN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM SNOW 5 SW ENCAMPMENT 41.16N 106.86W
01/20/2018 E6.0 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRING SNOTEL SITE. ESTIMATED SNOWFALL FROM 6 AM
THIS MORNING USING A 10 TO 1 SNOW RATIO. 0.6 INCHES OF
LIQUID.
0811 PM SNOW 12 SW ESTERBROOK 42.29N 105.53W
01/20/2018 E4.5 INCH CONVERSE WY PARK/FOREST SRVC
WINDY PEAK SNOTEL SITE IN THE NORTHERN LARAMIE RANGE.
ESTIMATED SNOWFALL FROM 6 AM THIS MORNING USING A 15 TO 1
SNOW RATIO. 0.3 INCHES OF LIQUID.
0811 PM SNOW 19 WSW ENCAMPMENT 41.10N 107.13W
01/20/2018 E7.2 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL SITE. ESTIMATED SNOWFALL FROM 6 AM
THIS MORNING USING A 12 TO 1 SNOW RATIO. 0.6 INCHES OF
LIQUID.
0811 PM SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
01/20/2018 E9.6 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL SITE. ESTIMATED SNOWFALL FROM 6 AM THIS
MORNING USING A 12 TO 1 SNOW RATIO. 0.8 INCHES OF LIQUID.
0811 PM SNOW 11 SSE ENCAMPMENT 41.06N 106.71W
01/20/2018 E5.0 INCH CARBON WY PARK/FOREST SRVC
BLACKHALL MOUNTAIN SNOTEL SITE. ESTIMATED SNOWFALL FROM 6
AM THIS MORNING USING A 12 TO 1 SNOW RATIO. 0.4 INCHES OF
LIQUID.
0100 AM SNOW 8 E GURLEY 41.32N 102.82W
01/21/2018 E4.0 INCH CHEYENNE NE PUBLIC
0230 AM HEAVY SNOW DOUGLAS 42.76N 105.39W
01/21/2018 E7.0 INCH CONVERSE WY LAW ENFORCEMENT
A GENERAL 6-8 INCHES OF SNOW IN DOUGLAS.
0230 AM HEAVY SNOW LUSK 42.76N 104.45W
01/21/2018 E7.0 INCH NIOBRARA WY LAW ENFORCEMENT
0230 AM SNOW WHEATLAND 42.05N 104.96W
01/21/2018 E3.0 INCH PLATTE WY LAW ENFORCEMENT
0230 AM SNOW LARAMIE 41.31N 105.58W
01/21/2018 E3.0 INCH ALBANY WY LAW ENFORCEMENT
0230 AM SNOW RAWLINS 41.78N 107.23W
01/21/2018 E4.0 INCH CARBON WY LAW ENFORCEMENT
0230 AM SNOW CHADRON 42.83N 103.00W
01/21/2018 E2.0 INCH DAWES NE LAW ENFORCEMENT
0232 AM HEAVY SNOW 27 SW LARAMIE 41.03N 105.95W
01/21/2018 E6.0 INCH ALBANY WY PUBLIC
0500 AM SNOW 1 NW CHEYENNE 41.16N 104.81W
01/21/2018 M3.0 INCH LARAMIE WY OFFICIAL NWS OBS
0530 AM SNOW 11 NW CHEYENNE 41.26N 104.94W
01/21/2018 E4.2 INCH LARAMIE WY COCORAHS
0600 AM SNOW 2 ENE CHEYENNE 41.16N 104.76W
01/21/2018 M2.5 INCH LARAMIE WY COCORAHS
0600 AM SNOW SINCLAIR 41.78N 107.12W
01/21/2018 M5.0 INCH CARBON WY COCORAHS
0600 AM SNOW 11 N CHEYENNE 41.30N 104.79W
01/21/2018 M3.5 INCH LARAMIE WY COCORAHS
0600 AM SNOW 9 N CHEYENNE 41.28N 104.79W
01/21/2018 M3.0 INCH LARAMIE WY COCORAHS
0600 AM SNOW 9 N CHEYENNE 41.28N 104.79W
01/21/2018 M3.0 INCH LARAMIE WY COCORAHS
0600 AM HEAVY SNOW 35 S RAWLINS 41.28N 107.23W
01/21/2018 E12.0 INCH CARBON WY PARK/FOREST SRVC
SAGE CREEK SNOTEL IN SIERRA MADRE RANGE. ELEVATION 7850
FEET SWE 0.8 INCHES IN PAST 25 HOURS. 15 TO 1 RATIO USED.
0600 AM HEAVY SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
01/21/2018 E12.0 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL SITE IN SIERRA MADRE RANGE. ELEVATION
10000 FEET. SWE 0.8 INCHES IN PAST 25 HOURS. 15 TO 1
RATIO USED.
0600 AM SNOW 5 SW ENCAMPMENT 41.16N 106.86W
01/21/2018 E10.5 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRINGS SNOTEL IN SIERRA MADRE RANGE. ELEVATION
9250 FEET. SWE 0.7 INCHES IN PAST 25 HOURS. 15 TO 1 RATIO
USED.
0600 AM SNOW 12 SW ESTERBROOK 42.29N 105.53W
01/21/2018 E9.0 INCH CONVERSE WY PARK/FOREST SRVC
WINDY PEAK SNOTEL IN NORTH LARAMIE RANGE. ELEVATION 7900
FEET. SWE 0.6 INCHES IN PAST 25 HOURS. 15 TO 1 RATIO
USED.
0606 AM SNOW 2 WNW RAWLINS 41.80N 107.26W
01/21/2018 E4.0 INCH CARBON WY PUBLIC
STRONG WINDS WITH BLOWING SNOW. 2 FT DRIFTS.
0630 AM SNOW 1 NNE CENTENNIAL 41.31N 106.10W
01/21/2018 E3.1 INCH ALBANY WY COCORAHS
0700 AM HEAVY SNOW 4 WSW DOUGLAS 42.73N 105.47W
01/21/2018 M10.5 INCH CONVERSE WY COCORAHS
0700 AM HEAVY SNOW 1 SW GLENROCK 42.85N 105.87W
01/21/2018 E7.4 INCH CONVERSE WY COCORAHS
0700 AM SNOW GUERNSEY 42.27N 104.74W
01/21/2018 E3.3 INCH PLATTE WY COCORAHS
0700 AM HEAVY SNOW 13 SSW MANVILLE 42.61N 104.71W
01/21/2018 M7.0 INCH PLATTE WY COCORAHS
0700 AM HEAVY SNOW 20 SW WHEATLAND 41.85N 105.23W
01/21/2018 E6.1 INCH PLATTE WY COCORAHS
0700 AM HEAVY SNOW 2 S ELK MOUNTAIN 41.66N 106.41W
01/21/2018 E7.0 INCH CARBON WY COCORAHS
0700 AM HEAVY SNOW 12 NW LOST SPRINGS 42.89N 105.09W
01/21/2018 E9.0 INCH CONVERSE WY COCORAHS
0700 AM HEAVY SNOW HARRISON 42.69N 103.88W
01/21/2018 M8.0 INCH SIOUX NE CO-OP OBSERVER
0700 AM SNOW ELK MOUNTAIN 41.69N 106.41W
01/21/2018 E5.5 INCH CARBON WY COCORAHS
0700 AM SNOW 6 N LA GRANGE 41.73N 104.16W
01/21/2018 E3.5 INCH GOSHEN WY COCORAHS
0700 AM HEAVY SNOW 21 WSW WARREN AF BASE 41.04N 105.23W
01/21/2018 E11.4 INCH LARAMIE WY COCORAHS
SNOW DEPTH 11 INCHES.
0700 AM SNOW 2 SW CHADRON 42.81N 103.03W
01/21/2018 M4.0 INCH DAWES NE CO-OP OBSERVER
0700 AM SNOW 1 N RAWLINS 41.80N 107.23W
01/21/2018 M5.2 INCH CARBON WY CO-OP OBSERVER
0700 AM HEAVY SNOW 9 NE HARRISON 42.78N 103.76W
01/21/2018 M7.0 INCH SIOUX NE CO-OP OBSERVER
0700 AM SNOW 29 N TORRINGTON 42.49N 104.18W
01/21/2018 M5.0 INCH GOSHEN WY CO-OP OBSERVER
0700 AM SNOW 12 WNW CHEYENNE 41.21N 105.01W
01/21/2018 E3.8 INCH LARAMIE WY COCORAHS
0708 AM HEAVY SNOW 4 SE BUFORD 41.07N 105.25W
01/21/2018 M11.4 INCH LARAMIE WY CO-OP OBSERVER
SNOW DEPTH 11 INCHES.
0738 AM HEAVY SNOW 10 SW YODER 41.82N 104.43W
01/21/2018 E6.0 INCH GOSHEN WY PUBLIC
RECIEVED VIA SOCIAL MEDIA. STILL SNOWING.
0914 AM SNOW 5 NNW TORRINGTON 42.13N 104.22W
01/21/2018 M4.5 INCH GOSHEN WY EMERGENCY MNGR
0914 AM SNOW 3 WNW TORRINGTON 42.08N 104.23W
01/21/2018 M4.5 INCH GOSHEN WY EMERGENCY MNGR
0914 AM SNOW YODER 41.92N 104.29W
01/21/2018 M5.0 INCH GOSHEN WY EMERGENCY MNGR
0919 AM HEAVY SNOW WHEATLAND 42.05N 104.96W
01/21/2018 M6.0 INCH PLATTE WY EMERGENCY MNGR
0930 AM SNOW FORT LARAMIE 42.21N 104.52W
01/21/2018 M5.0 INCH GOSHEN WY EMERGENCY MNGR
0938 AM SNOW 19 S ROCK RIVER 41.46N 105.97W
01/21/2018 E4.9 INCH ALBANY WY COCORAHS
1018 AM SNOW 11 SE CHADRON 42.71N 102.85W
01/21/2018 M5.0 INCH DAWES NE TRAINED SPOTTER
STILL SNOWING. IN PINE RIDGE. NO WIND PRESENTLY.
1026 AM HEAVY SNOW LUSK 42.76N 104.45W
01/21/2018 M12.0 INCH NIOBRARA WY EMERGENCY MNGR
SNOW DEPTH RANGES FROM 10 TO 12 INCHES IN LUSK. OUTSIDE
CITY LIMITS 6 INCHES. STILL SNOWING LIGHTLY. HAD REPORT
FROM REDBIRD EARLIER WITH 5 INCHES MEASURED.
1130 AM HEAVY SNOW 25 N TORRINGTON 42.43N 104.18W
01/21/2018 E6.0 INCH GOSHEN WY PUBLIC
1130 AM SNOW ROCK RIVER 41.73N 105.97W
01/21/2018 E5.0 INCH ALBANY WY PUBLIC
1130 AM HEAVY SNOW 9 S TORRINGTON 41.94N 104.18W
01/21/2018 E7.0 INCH GOSHEN WY PUBLIC
1130 AM HEAVY SNOW TORRINGTON 42.07N 104.18W
01/21/2018 E6.5 INCH GOSHEN WY PUBLIC
1130 AM HEAVY SNOW CHEYENNE 41.15N 104.79W
01/21/2018 E6.5 INCH LARAMIE WY PUBLIC
MULTIPLE REPORTS OF 6 TO 7 INCHES AROUND TOWN.
1130 AM HEAVY SNOW 9 NE HARTVILLE 42.42N 104.60W
01/21/2018 E6.0 INCH GOSHEN WY PUBLIC
1130 AM SNOW 15 SE SARATOGA 41.30N 106.61W
01/21/2018 E3.0 INCH CARBON WY PUBLIC
1130 AM HEAVY SNOW GLENDO 42.50N 105.03W
01/21/2018 E12.0 INCH PLATTE WY PUBLIC
1130 AM HEAVY SNOW LUSK 42.76N 104.45W
01/21/2018 E11.0 INCH NIOBRARA WY PUBLIC
1130 AM HEAVY SNOW LANCE CREEK 43.02N 104.64W
01/21/2018 E9.0 INCH NIOBRARA WY PUBLIC
1130 AM HEAVY SNOW 3 S VEDAUWOO 41.11N 105.40W
01/21/2018 E8.0 INCH ALBANY WY PUBLIC
1130 AM HEAVY SNOW 15 N LUSK 42.98N 104.45W
01/21/2018 E12.0 INCH NIOBRARA WY PUBLIC
1130 AM HEAVY SNOW DOUGLAS 42.76N 105.39W
01/21/2018 E11.0 INCH CONVERSE WY PUBLIC
1130 AM HEAVY SNOW 12 SW CHADRON 42.70N 103.17W
01/21/2018 E6.0 INCH DAWES NE PUBLIC
1130 AM HEAVY SNOW 10 N LUSK 42.91N 104.45W
01/21/2018 E12.0 INCH NIOBRARA WY PUBLIC
1136 AM HEAVY SNOW 11 N CHEYENNE 41.30N 104.79W
01/21/2018 M6.0 INCH LARAMIE WY NWS EMPLOYEE
1230 PM HEAVY SNOW 2 E STEGALL 41.87N 103.91W
01/21/2018 E6.0 INCH SCOTTS BLUFF NE PUBLIC
1230 PM SNOW RAWLINS 41.78N 107.23W
01/21/2018 E4.0 INCH CARBON WY PUBLIC
SEVERAL FOOT DRIFTS.
1230 PM HEAVY SNOW ALLIANCE 42.10N 102.87W
01/21/2018 E5.0 INCH BOX BUTTE NE PUBLIC
1230 PM HEAVY SNOW 6 SE HARRISON 42.63N 103.80W
01/21/2018 E10.0 INCH SIOUX NE PUBLIC
1230 PM SNOW SIDNEY 41.13N 102.97W
01/21/2018 E4.0 INCH CHEYENNE NE PUBLIC
0130 PM HEAVY SNOW CHADRON 42.83N 103.00W
01/21/2018 E6.5 INCH DAWES NE PUBLIC
0200 PM HEAVY SNOW 9 NW LUSK 42.85N 104.58W
01/21/2018 E12.0 INCH NIOBRARA WY PUBLIC
0200 PM HEAVY SNOW ELK MOUNTAIN 41.69N 106.41W
01/21/2018 E9.0 INCH CARBON WY PUBLIC
0206 PM HEAVY SNOW BAGGS 41.04N 107.66W
01/21/2018 E6.0 INCH CARBON WY PUBLIC
0230 PM HEAVY SNOW LINGLE 42.14N 104.35W
01/21/2018 E10.0 INCH GOSHEN WY PUBLIC
0235 PM HEAVY SNOW 2 NNE CHEYENNE 41.17N 104.78W
01/21/2018 M6.9 INCH LARAMIE WY NWS EMPLOYEE
DRIFTS OF 2 FEET IN THE AREA.
0235 PM HEAVY SNOW 20 SW WHEATLAND 41.85N 105.23W
01/21/2018 M6.1 INCH PLATTE WY COCORAHS
0235 PM HEAVY SNOW 12 SW WHEATLAND 41.93N 105.12W
01/21/2018 M9.3 INCH PLATTE WY PUBLIC
0247 PM HEAVY SNOW 27 SW RAWLINS 41.51N 107.60W
01/21/2018 E6.0 INCH CARBON WY PUBLIC
0256 PM HEAVY SNOW MEDICINE BOW 41.90N 106.20W
01/21/2018 E15.0 INCH CARBON WY PUBLIC
0331 PM HEAVY SNOW CHEYENNE 41.15N 104.79W
01/21/2018 M6.3 INCH LARAMIE WY OFFICIAL NWS OBS
OFFICIAL OBSERVATION AT THE NWS OFFICE. 18 HOUR STORM
TOTAL SNOWFALL.
0331 PM HEAVY SNOW 12 SW ESTERBROOK 42.29N 105.53W
01/21/2018 E12.5 INCH CONVERSE WY PARK/FOREST SRVC
WINDY PEAK SNOTEL IN THE NORTHERN LARAMIE RANGE.
ELEVATION 7900 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 28 HOURS.
0415 PM SNOW RAWLINS 41.78N 107.23W
01/21/2018 E4.0 INCH CARBON WY LAW ENFORCEMENT
3-4 INCHES THROUGH OUT THE AREA
0418 PM SNOW 10 E SINCLAIR 41.78N 106.92W
01/21/2018 E5.0 INCH CARBON WY TRAINED SPOTTER
0419 PM SNOW HANNA 41.87N 106.56W
01/21/2018 E10.0 INCH CARBON WY TRAINED SPOTTER
SPOTTER SAID THAT 9-10 INCHES AROUND THE AREA WAS GOOD
ESTIMATION.
0426 PM SNOW SHIRLEY BASIN 42.35N 106.21W
01/21/2018 M9.0 INCH CARBON WY CO-OP OBSERVER
0624 PM HEAVY SNOW WHEATLAND 42.05N 104.96W
01/21/2018 E7.5 INCH PLATTE WY PUBLIC
REPORT GATHERED FROM SOCIAL MEDIA. NORTH SIDE OF
WHEATLAND.
0700 PM HEAVY SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
01/21/2018 E15.5 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
10000 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 30 HOURS.
0700 PM HEAVY SNOW 35 S RAWLINS 41.28N 107.23W
01/21/2018 E13.6 INCH CARBON WY PARK/FOREST SRVC
SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 30 HOURS.
0700 PM HEAVY SNOW 5 SW ENCAMPMENT 41.16N 106.86W
01/21/2018 E12.0 INCH CARBON WY PARK/FOREST SRVC
LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 30 HOURS.
0700 PM HEAVY SNOW 5 SW ENCAMPMENT 41.16N 106.86W
01/21/2018 E15.0 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 30 HOURS.
0700 PM HEAVY SNOW 10 SE LARAMIE 41.21N 105.45W
01/21/2018 E7.2 INCH ALBANY WY PARK/FOREST SRVC
CROW CREEK SNOTEL IN THE SOUTHERN LARAMIE RANGE.
ELEVATION 8330 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
ACCUMULATION WAS OVER PAST 25 HOURS.
0700 PM HEAVY SNOW 19 WSW ENCAMPMENT 41.10N 107.13W
01/21/2018 E12.0 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8880 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 30 HOURS.
1047 PM HEAVY SNOW CHEYENNE 41.15N 104.79W
01/21/2018 M6.8 INCH LARAMIE WY OFFICIAL NWS OBS
FINAL TOTAL SNOWFALL AT THE NWS OFFICE.
0600 AM HEAVY SNOW SHIRLEY BASIN 42.35N 106.21W
01/22/2018 M1.5 INCH CARBON WY CO-OP OBSERVER
SNOW DEPTH 8 INCHES.
0700 AM SNOW KIMBALL 41.23N 103.66W
01/22/2018 M5.7 INCH KIMBALL NE COCORAHS
1033 AM HEAVY SNOW SIDNEY 41.13N 102.97W
01/22/2018 E6.0 INCH CHEYENNE NE PUBLIC
ESTIMATED SNOWFALL FROM JAN 21 STORM.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:29 PM MST | High Wind Watch | CYS | Albany, Carbon | 24 hr |
Nearby
High Wind Watches in Wyoming, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.